Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2005, 1:24 PM CDT for Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 1:24 PM CDT (18:24 UTC)
- Expired
- Jul 15, 2005, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 13 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2873 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 151824
FFWCRP
TXC355-152130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
124 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NUECES COUNTY IN TEXAS
* UNTIL 430 PM CDT
* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES ACROSS
CENTRAL NUECES COUNTY WITH AN ADDITIONAL 2 TO 3 INCHES POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...NORTH CORPUS CHRISTI...ROBSTOWN AND TULOSO.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2765 9793 2789 9792 2795 9784 2792 9780
2792 9767 2785 9758 2782 9748 2783 9738
2775 9738 2771 9732 2771 9728 2760 9785
$$
941 follow-up statement
000
WGUS74 KCRP 152104
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 PM CDT FRI JUL 15 2005
TXC355-152114-
NUECES-
404 PM CDT FRI JUL 15 2005
...THE FLASH FLOOD WARNING FOR NUECES COUNTY HAS BEEN CANCELLED...
THE SHOWERS AND THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINFALL
HAVE MOVED SOUTH OF NUECES COUNTY.
LAT...LON 2765 9793 2789 9792 2795 9784 2792 9780
2792 9767 2785 9758 2782 9748 2783 9738
2775 9738 2771 9732 2771 9728 2760 9785
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:10 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 10:10 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1010 AM CDT FRI JUL 15 2005 .UPDATE...MAIN BULK OF THE CONVECTION THIS MORNING CONFINED TO THE FAR EASTERN AREAS WHERE STRONG SURFACE CONVERGENCE AND ABUNDANT LOW-LEVEL MOISTURE RESIDE. EXPECT THIS TO SLOWLY SHIFT EAST INTO HGX AREA BY LATE MORNING. MORE TSRA EXPECTED LATER THIS AFTERNOON AS INSOLATION INCREASES INSTABILITY WITH ALREADY MOISTURE ATMOSPHERE IN PLACE. FAIRLY GOOD LAPSE RATES IN THE MID-LEVELS SUPPORT STRONG UPDRAFTS BUT THE MAIN THREAT WILL BE HEAVY RAINFALL DUE TO THE SLOW STORM MOTIONS. HWO COVERS THIS THREAT QUITE WELL. TWEAKED TEMPS DOWN A BIT OVER THE EAST AND UP A BIT IN THE WEST FOR TODAY AND ADJUSTED WIND FIELDS TO MATCH CURRENT TRENDS. WILL ISSUE UPDATE TO THE ZFP SHORTLY. && MARINE...AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN BAYS AND NEARSHORE WATERS THIS MORNING BUT THIS IS EXPECTED TO DIMINISH BY THE AFTERNOON HOURS. ANOTHER SHOT OF CONVECTION EXPECTED LATER THIS AFTERNOON ACROSS THE AREA...AFFECTING THE COASTAL WATERS TONIGHT. SCEC CONDITIONS ARE PREVALENT ACROSS MUCH OF THE WATERS THIS MORNING BUT THIS SHOULD WEAKEN LATER THIS MORNING...ONLY TO INCREASE AGAIN THIS EVENING. SEAS WILL RANGE FROM 2-3 FEET NEARSHORE TO 3-4 FEET OFFSHORE...WITH LOCALLY HIGHER SEAS IN AND AROUND THUNDERSTORMS. && .AVIATION...AREAS OF MVFR CONDITIONS WILL CONTINUE THIS MORNING DUE TO LOW CIGS...GIVING WAY TO VFR CONDITIONS LATER THIS AFTERNOON. WILL SEE TEMPO IFR VSBYS IN THE STRONG THUNDERSTORMS IN THE EAST THIS MORNING BUT THIS WILL NOT BE TOO WIDESPREAD. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 095 075 093 076 094 / 40 60 50 30 20 VICTORIA 093 073 093 074 094 / 60 70 60 40 30 LAREDO 105 079 103 079 104 / 20 60 40 40 30 ALICE 099 074 098 075 100 / 40 60 50 30 30 ROCKPORT 092 080 093 080 092 / 40 60 50 30 20 COTULLA 100 073 099 076 102 / 30 70 60 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 94/MJ
Hazardous weather outlook, Jul 15, 5:53 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT FRI JUL 15 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 553 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL REMAIN OVER EASTERN TEXAS TODAY AND TONIGHT HELPING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. DAYTIME HEATING AND ABUNDANT MOISTURE WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER SOUTHEAST TEXAS AND WILL DEVELOP OVER THE HILL COUNTRY AND MOVE INTO THE RIO GRANDE PLAINS THIS AFTERNOON AND BECOME MORE NUMEROUS BY EVENING AND TONIGHT. THIS COMPLEX OF THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE RIO GRANDE PLAINS...VICTORIA CROSSROADS...AND COASTAL BEND LATE TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS MAY BRIEFLY REACH SEVERE LIMITS. ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER PARTS OF THE RIO GRANDE PLAINS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER THE REGION. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS SATURDAY THROUGH TUESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL APPROACH THE SOUTHERN TIP OF TEXAS BY EARLY WEDNESDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS TUESDAY...WITH TROPICAL STORM AND/OR HURRICANE CONDITIONS EXPECTED WEDNESDAY. LINGERING MOISTURE AND INSTABILITY WILL CONTRIBUTE TO ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. DUNN WC
In the hours before
Local storm report, Jul 15, 11:34 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG PORT ARANSAS 27.83N 97.08W
07/15/2005 NUECES TX LAW ENFORCEMENT
ONE TRAILOR PUSHED OVER AT IB MAGEE COUNTY PARK.
&&
MORALESSpecial weather statement, Jul 15, 12:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1214 PM CDT FRI JUL 15 2005 TXZ244-245-151815- ARANSAS-SAN PATRICIO- 1214 PM CDT FRI JUL 15 2005 ...SEVERAL TROPICAL FUNNELS AND WATERSPOUTS WERE SPOTTED OVER ARANSAS AND SAN PATRICIO COUNTIES... AT 1214 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TROPICAL FUNNELS AND POSSIBLE WATERSPOUTS OVER ARANSAS AND SAN PATRICIO COUNTIES. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AND THE POTENTIAL FOR ADDITIONAL TROPICAL FUNNELS AND WATERSPOUTS WILL CONTINUE. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94
Local storm report, Jul 15, 12:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO 5 SW ROCKPORT 27.99N 97.11W
07/15/2005 ARANSAS TX LAW ENFORCEMENT
NEAR FARMROAD 188 AND 1069.
&&
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 39 min |
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 9:49 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 8:12 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 3:45 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.